Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Leg injury near ankle, bleeding. Used generic ointment, redness, swelling. Infection or allergic reaction?

I cut my leg near my ankle while shaving. About 1/2 inch long. It bleed for a long time and I washed it with soap and water and applied first aid ointment and a bandage . I used that generic ointment for a week and noticed my cut getting red and my foot starting to swell . Then I remembered I was allergic to neosporin and when I compared the ingredience with neosporin it was exactly the same. So now do I have an infection or an allergic reaction? Not sore, just very red and swollen. Warm but not hot.
Asked On : Mon, 11 Jun 2012
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
welcome to hcm,
it seems like an initial sensitivity to the ointment has turned in to an infection,so you will need antibiotics tablets, a change of ointment and some anti allergic medication ,so see a qualified doctor soon.
Answered: Mon, 11 Jun 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor